Cosmetic procedure professionals should be aware of the risks, authors say
MONDAY, April 13, 2015 (HealthDay News) — Adverse ocular effects from aesthetic facial procedures are infrequent, according to a review published online March 19 in the Journal of Cosmetic Dermatology.
Lucas H. Ricci, from the Anhembi Morumbi University in São Paulo Brazil, and colleagues conducted a literature review to identify case reports, series of cases, and reviews published in the last 20 years regarding adverse ocular effects from the most common aesthetic facial procedures (light-emitting therapy, dermal fillers injection, and botulinum toxin).
The researchers found that, based on 48 reports, the most common ocular adverse effects of dermal fillers were related to vascular occlusion. Light-emitting therapy was found to be associated with pigmented tissue damage leading to anterior uveitis and iris atrophy. Ptosis presented the higher relative risk associated with botulinum toxin.
“Even though ocular adverse effects are not very frequent, some of them can lead to permanent ocular dysfunction and visual impairment,” the authors write. “Professionals involved in cosmetic procedures should be aware of the risks.”
Copyright © 2015 HealthDay. All rights reserved.